TITLE

Diffusion in a periodically changing asymmetric linear potential: Ratchets and stochastic resonance

AUTHOR(S)
Gitterman, M.; Berdichevsky, V.
PUB. DATE
February 2000
SOURCE
AIP Conference Proceedings;2000, Vol. 502 Issue 1, p307
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The motion of a particle in a non-symmetric periodic potential of the form of triangles subject to periodic oscillations is studied. It turns out that a net flux appears as a result of oscillations of horizontally located barriers (ratchet effect). This flux as well as that in the case of inclined barriers are non-monotonic functions of the noise strength (stochastic resonance). © 2000 American Institute of Physics.
ACCESSION #
6028543

 

Related Articles

  • On the Convergence of a Multigrid Method for Linear Reaction-Diffusion Problems. Olshanskii, M. A. // Computing;2000, Vol. 65 Issue 3, p193 

    Presents a study which considered the discrete linear reaction-diffusion problem. Research methodology; Results and discussion; Conclusions.

  • Thermal diffusivity measurements using linear relations from photothermal wave experiments. Salazar, A.; Sánchez-Lavega, A. // Review of Scientific Instruments;Sep94, Vol. 65 Issue 9, p2896 

    We present a methodology to retrieve the thermal diffusivity of bulk homogeneous samples based on a set of simple linear relations that exist between two measurable magnitudes in modulated photothermal experiments. The influence of the photothermal parameters involved (exciting beam radius and...

  • Optimal Control of Diffusions. O. Fattorini, Hector // Applied Mathematics & Optimization;2002, Vol. 46 Issue 2/3, p207 

    We prove a version of Pontryagin's maximum principle for time and norm optimal control of linear diffusion processes. This result includes both necessary and sufficient conditions and implies a "concentration principle" for the optimal measure-valued controls.

  • Uniqueness for isotropic diffusions with a linear drift. Swart, Jan M. // Probability Theory & Related Fields;Apr2004, Vol. 128 Issue 4, p517 

    k

  • The motion of organization center of scroll waves in excitable media with single diffusion. Shenquan, Liu; Qishao, Lu; Kelei, Huang // Applied Mathematics & Mechanics;Apr1999, Vol. 20 Issue 4, p418 

    The motion of organization center of three-dimensional untwisted scroll waves in excitable media with single diffusion is studied by singular perturbation method in this paper. The relation of curvature and the linear law are derived for untwisted organization center. These results have explicit...

  • Some theorems on generalized thermoelastic diffusion. Kumar, Roushan; Kothari, Shweta; Mukhopadhyay, Santwana // Acta Mechanica;Mar2011, Vol. 217 Issue 3/4, p287 

    The objective of the present work is to establish a convolutional type (Gurtin in Arch. Rat. Mech. Anal. 16:34-50, ) variational theorem and a reciprocity theorem for the linear theory of generalized thermoelastic diffusion for homogeneous and isotropic elastic solids.

  • Wavy fronts in reaction-diffusion systems with cross advection. Zemskov, E. P.; Kassner, K.; Tsyganov, M. A.; Hauser, M. J. B. // European Physical Journal B -- Condensed Matter;Dec2009, Vol. 72 Issue 3, p457 

    Bistable reaction-diffusion systems of activator-inhibitor type with cross advection are studied analytically and numerically using a piecewise linear approximation for the nonlinear reaction term. It is shown that a system with double symmetric cross advection produces the same characteristic...

  • Drift and diffusion of a confined semiflexible chain. Nam, G.; Johner, A.; Lee, N.-K. // European Physical Journal E -- Soft Matter;Jun2010, Vol. 32 Issue 2, p119 

    We study the transverse and longitudinal linear response function of rigid chains subjected to an external force. Our main concern are stiff polymers confined in narrow pores with diameter less than their persistence length. We explicitly consider confinement in a transverse harmonic potential...

  • Linear stability of travelling fronts in an age-structured reaction—diffusion population model. GOURLEY, S. A. // Quarterly Journal of Mechanics & Applied Mathematics;May2005, Vol. 58 Issue 2, p257 

    This paper is concerned with the equation

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics